# SDR IXXA9800060

- Difficulty date: July 7, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N728PL
- Make and model: Doug DC-8-62
- Aircraft serial: 45918
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Ballast
- Part number: BA170MODB
- Condition: Failed
- Location: Cockpit
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

EN ROUTE FROM KWA TO HIK, SMOKE EMANATED FROM THE FIRST OFFICERS RIGHT PEDESTAL CONSOLE.  THE CREW EXTINGUISHED THE MAIN INSTRUMENT GLARESHIELD WHITE LIGHTING, THE SMOKE STOPPED.  THE FLIGHT CONTINUED TO HIK FOR AN UNEVENTFUL LANDING.  MAINTENANCE FOUND THAT THE GLARESHIELD WHITE LIGHTING BALLAST HAD FAILED AND PRODUCED THE SMOKE.  MAINTENANCE DEFERRED THE GLARESHIELD LIGHTING IN ACCORDANCE WITH COMPANY MEL PROCEDURES.  THE AIRCRAFT WAS RETURNED TO SERVICE.
